advertisement
Question
Posted by: Depramil | 2011/06/09

Please recommend possible replacement

Professor Simpson

I have been on Depramil (I think it is the generic of Gipramil?) for many years. Frankly, I know I need to use this so I have no problem taking the tablet every morning. My grandparents,parents, and one of my children also suffer from depression.
I do however feel that the effect of the tablet is decreasing and I would not like to increase the dosage.
Together with this, I have been picking up weight gradually for a long time and have to diet every now and then to get the weight off before I start picking it up again.
The only other thing that is bothering me is that I have zero sex drive. Apparantly this is a known sympton of this tablet .
In your opinion, are their any other tablet or/tablets that can be prescribed in its place that will do the same for me but without the 2 side effects I have mentioned?
I am otherwise a healty, 45 year old female with no allergies etc.
Thank you

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

With such a strong family history of depression, it's of course not surprising you also suffer from this common condition. Generally, if a tablet works, it continues to do so, and some people stay on a medication like this for years. These are no drugs one "gets used to" and so one should not need an increasing dose to get the same results. Loss of sex drive doesn't occur in everyone on this tablet, but it does happen in SOME people on most antidepressants. There are a couple where this is much less likely, and if you consult a specialist psychiatrist ( which would be wise, anyway, to review why you feel the tablets are not working as well as previously ) he/she can discuss some alternatives, and how to change to them.
I believe that ANY depression which is especially serious or where there are any complications in its treatment, should be seen by a psychiatrist, and not managed only by a GP

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: cybershrink | 2011/06/09

With such a strong family history of depression, it's of course not surprising you also suffer from this common condition. Generally, if a tablet works, it continues to do so, and some people stay on a medication like this for years. These are no drugs one "gets used to" and so one should not need an increasing dose to get the same results. Loss of sex drive doesn't occur in everyone on this tablet, but it does happen in SOME people on most antidepressants. There are a couple where this is much less likely, and if you consult a specialist psychiatrist ( which would be wise, anyway, to review why you feel the tablets are not working as well as previously ) he/she can discuss some alternatives, and how to change to them.
I believe that ANY depression which is especially serious or where there are any complications in its treatment, should be seen by a psychiatrist, and not managed only by a GP

Reply to cybershrink

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement